MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTAX4-14-170-3-4
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an unknown procedure, the advance 14 lp low profile balloon catheter could not pass through the lesion and later ruptured.Ipsilateral approach was gained from the femoral artery to treat a lesion in the superficial femoral artery (sfa).Two other manufacturer's wire guides were successfully advanced past the lesion; however, the advance 14 lp low profile balloon catheter could not pass.Therefore, poba (plain old balloon angioplasty) was performed before the target lesion, but the advance 14 lp low profile balloon catheter ruptured on the second inflation at the nominal pressure of 8 (atm)atmospheres.Another manufacturer's device was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Additional information was received from the customer regarding the reported incident.The customer confirmed that coyote refers to the brand name of the balloon used during the procedure, and that prominent refers to the brand name of the micro catheter which was also in use.Investigation ¿ evaluation: a review of the dimensional verification, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of a pinhole leak.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.This information is detailed in section.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7496182
Report Number1820334-2018-01223
Device Sequence Number19160955
Product Code DQY
UDI-Device Identifier10827002503288
UDI-Public(01)10827002503288(17)190418(10)6897247
Combination Product (Y/N)N
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTAX4-14-170-3-4
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/17/2018
Supplement Date Received by Manufacturer08/07/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date08/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1